Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ic892003

On accutane and need advice about my hair please

Im about to comlpete my fifth month of isotretenoin and have one month left. I have experience the usual chapped lips, dry skin, fatigue, bone joint and lower back pain... Im pretty sure all of these side effects will go away after i finish but I am going crazy about my hair. My hairline has receded about 1/2 inch by the left and right temples and kinda resembles male pattern baldness. But what i dont uinderstand is no one in my family has had this... My mother has good hair and my father is 65 and still has a thick head of hair with no baldness. The top middle of my forehead has not really receded but my right and left temples have. Is this mpb and do you guys know of it growing back... Please help i am scared :cry:

Share this post


Link to post
Share on other sites

if it matters im a 20 year old male weighing 185lbs. taking in order these are the mgs ive been taking over my tane course 80/80/60/80/80 and for my final month 80mg

Share this post


Link to post
Share on other sites

I have no experience with accutane, so I'll defer to the community, BUT baldness is generally an inherited trait from not the mother, but her *side* of the family - look at her father.

Share this post


Link to post
Share on other sites

Accutane causes TE, Alopecia, or speeds up the process of MPB if it runs in the family. It can sometimes be from thyroid, iron and biotin depletion from accutane also.

See the hairloss thread, I advise to either speak to your physican on lowering your dose or decide hair or acne.

You can try biton or iron pills to see if it helps, some have had problems w/acne when taking biotin.

good luck

Share this post


Link to post
Share on other sites
I have no experience with accutane, so I'll defer to the community, BUT baldness is generally an inherited trait from not the mother, but her *side* of the family - look at her father.

I agree. It is not related to your parents, but your mother's side of the family. If your maternal grandfather and uncles don't experience any hairloss, then maybe it is related to Accutane and you should talk to your dermatologist.

Share this post


Link to post
Share on other sites

im 99% sure its related to accutane, 5 months ago i had thick hair and didnt look like it was receded, now it has lost much of its volume and like i said receded about half an inch by the temples.... I have read the hair loss thread and am getting worried because I have not seen many hair recovery stories

Share this post


Link to post
Share on other sites

My hair thinned a lot when I was on Accutane 5 years ago but it all grew back (I have long hair so it took a few years). My dad took Accutane in 1982 and he's 50 now with really thick hair. He told me he lost hair and his hairline receeded a bit at the time but it all grew back.

Share this post


Link to post
Share on other sites
My hair thinned a lot when I was on Accutane 5 years ago but it all grew back (I have long hair so it took a few years). My dad took Accutane in 1982 and he's 50 now with really thick hair. He told me he lost hair and his hairline receeded a bit at the time but it all grew back.

Thank you, that gives me some sense of relief, It seems many of the stories im hearing online is of people who did not get there hair back

Share this post


Link to post
Share on other sites

Hey bro,

I know exactly what you are going through. I just finished my course. Your symptoms seem pretty much in line of what I have experienced. Feel free to keep in touch and I will update you on my progress now that I am done with Accutane.

I have experienced a uniform thinning of my my hair, and the problem area seems to be more around the temples. It's not terrible, but something I noticed more and more as my course progressed. Now that I am off, I am hoping for a slow recovery. Feel free to PM me with any more questions and I can try to answer to the best of my knowledge.

Edited by volcom3453

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×